Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Wichita, KS

July 26, 2021Sumner County, Kansas

NWS Wichita, KS issued this special weather statement at Jul 26, 2021, 3:15 PM CDT for Sumner County, Kansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2021, 3:15 PM CDT (20:15 UTC)
Expired
Jul 26, 2021, 4:15 PM CDT
In force
60 min
Issued by
NWS Wichita, KS

County Sumner County, KS

The radar

The Wichita radar (KICT), 55 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2021-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2021-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
284 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
1465 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

311 
WWUS83 KICT 262015
SPSICT

Special Weather Statement
National Weather Service Wichita KS
315 PM CDT Mon Jul 26 2021
 
KSZ092-093-262115-
Cowley KS-Sumner KS-
315 PM CDT Mon Jul 26 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Western Cowley County in south central Kansas...
  Sumner County in south central Kansas...

* Until 415 PM CDT.

* At 312 PM CDT...National Weather Service Doppler radar was 
  tracking small clusters of strong thunderstorms with locally heavy 
  rainfall across Sumner County and western Cowley County.  

These storms will produce localized very heavy rainfall rates and 
wind gusts up to 45 mph. 

* Locations impacted include...
  Arkansas City, Winfield, Wellington, Belle Plaine, Caldwell,
  Oxford, Udall, Argonia, South Haven, Geuda Springs, Rock, Mayfield,
  Milan, Hunnewell, Perth, Winfield City Lake, Riverdale, Strother
  Field Airport and Wellington Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.

&&

LAT...LON 3700 9777 3734 9780 3746 9689 3700 9681
TIME...MOT...LOC 2012Z 216DEG 8KT 3715 9764 

$$

CARUSO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jul 26, 1:16 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 26, 1:16 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
116 PM CDT Mon Jul 26 2021

.SHORT TERM...(Today through Wednesday night)
Issued at 225 AM CDT Mon Jul 26 2021

Radar imagery shows anti-cyclonic spin of MCV development over
southwest Kansas from overnight convection. This feature looks to
migrate slowly eastward early this morning across southern Kansas.
Rich precipitable water axis ahead of this MCV combined with
relatively cooler mid-level temperatures will yield a moist un-
capped and unstable airmass. Which would be easily agitated from
the MCV to allow scattered showers/storms to freely develop over
southern Kansas for this morning into the afternoon hours. Wind
shear is weak therefore main hazards would be gusty winds and
locally heavy rainfall.

Heat and humidity will increase for Tuesday and more so on Wednesday
over central and southern Kansas, with afternoon heat indices likely
topping 100 degrees for all areas.

.LONG TERM...(Thursday through Sunday)
Issued at 225 AM CDT Mon Jul 26 2021

Models show upper level ridge center dominating over the region for
Thursday and Friday with dry weather and hotter than normal
temperatures for Kansas. In addition, afternoon heat indices look to
remain in the dangerous category this period.

Heading into Saturday models show a more pronounced upper trough
diving southeast across the Great Lakes region, which will push a
frontal boundary southward from Nebraska into Kansas. Very hot
temperatures will prevail for locations along and south of the
frontal boundary on Saturday. Meanwhile, models show chances of
showers/storms developing along the frontal boundary Saturday
afternoon. If timing by the long range models is maintained cooler
drier air looks to overspread the region for Sunday behind the
frontal passage.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 100 PM CDT Mon Jul 26 2021

Some MVFR conditions are expected throughout the period as ceilings
between 1,000-3,000 feet are possible.

There's a chance for showers and storms  across the southern
portions of the CWA this afternoon and evening. We mentioned thunder
in for Wichita and Hutchinson through 23z this evening. Additionally,
we added thunder to Salina as well due to a growing cumulus field
and some low level confluence. Conditions should clear overnight
where a few clouds may remain over the western half of the CWA
through the night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    92  72  95  74 /  30  10  10   0
Hutchinson      92  71  96  73 /  30  10  10   0
Newton          91  71  95  73 /  30  10  10   0
ElDorado        91  72  93  74 /  30  10  10   0
Winfield-KWLD   90  73  94  74 /  30  20  10   0
Russell         91  70  98  73 /  20  10   0   0
Great Bend      90  70  98  71 /  20  10   0   0
Salina          91  71  97  74 /  20  10  10   0
McPherson       92  70  96  72 /  20  10  10   0
Coffeyville     93  73  93  74 /  30  20  10   0
Chanute         92  73  93  74 /  20  10  10   0
Iola            91  73  93  74 /  20  10  10   0
Parsons-KPPF    93  73  93  74 /  30  20  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...CDJ
LONG TERM...CDJ
AVIATION...CRW
Hazardous weather outlook, Jul 26, 4:06 AM CDT, 11 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
406 AM CDT Mon Jul 26 2021

KSZ032-033-047>053-067>072-082-083-091>096-098>100-270915-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
406 AM CDT Mon Jul 26 2021

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Scattered thunderstorms today, mainly across southern Kansas will
be capable of producing outflow winds around 40 mph, and locally
heavy rainfall which could cause minor flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Heat indices above 100 degrees are possible for Tuesday afternoon
across the area. However, the more intense heat is expected to
return on Wednesday and continue through Friday, when heat indices
each afternoon will range from 102 to 107 degrees.

There is a slight chance for thunderstorms on Saturday. If storms
develop, they will have the potential for gusty winds and locally
heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

In the hours before

Special weather statement, Jul 26, 3:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
315 PM CDT Mon Jul 26 2021

KSZ092-093-262115-
Cowley KS-Sumner KS-
315 PM CDT Mon Jul 26 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Western Cowley County in south central Kansas...
  Sumner County in south central Kansas...

* Until 415 PM CDT.

* At 312 PM CDT...National Weather Service Doppler radar was
  tracking small clusters of strong thunderstorms with locally heavy
  rainfall across Sumner County and western Cowley County.

These storms will produce localized very heavy rainfall rates and
wind gusts up to 45 mph.

* Locations impacted include...
  Arkansas City, Winfield, Wellington, Belle Plaine, Caldwell,
  Oxford, Udall, Argonia, South Haven, Geuda Springs, Rock, Mayfield,
  Milan, Hunnewell, Perth, Winfield City Lake, Riverdale, Strother
  Field Airport and Wellington Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.

&&

LAT...LON 3700 9777 3734 9780 3746 9689 3700 9681
TIME...MOT...LOC 2012Z 216DEG 8KT 3715 9764

CARUSO

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:20 PM CDTSpecial Weather StatementICTSaline55 min
Jul 26, 4:05 PM CDTSpecial Weather StatementICTSedgwick55 min
Jul 26, 4:14 PM CDTSpecial Weather StatementICTEllsworth, Lincoln, Saline61 min
Jul 26, 4:28 PM CDTAreal Flood WarningICTSedgwick5 hr
Jul 26, 4:42 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick14 min
Jul 26, 5:09 PM CDTSpecial Weather StatementICTButler51 min
Jul 26, 5:19 PM CDTSpecial Weather StatementICTHarvey56 min
Jul 26, 5:21 PM CDTSpecial Weather StatementICTMcPherson54 min
Jul 26, 5:52 PM CDTAreal Flood WarningICTHarvey, McPherson4 hr
Jul 26, 6:17 PM CDTSpecial Weather StatementICTHarvey, McPherson, Rice28 min
Jul 26, 6:50 PM CDTSpecial Weather StatementICTReno25 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.